MAUDE Adverse Event Report: COVIDIEN ENTRFLX 8FR;36INW/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN ENTRFLX 8FR;36INW/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720825
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the metal guide pierced the green tip, exposing a metal spike.No injury was reported.Further information provided stated that removal of the guidewire becomes extremely dangerous for the patient, so they had to remove the entire tube and insert a new with the same item code.The insertion took place in the operating room, and the removal of the device was in ambulatory surgery.
 
Additional Manufacturer Narrative
H3 evaluation summary: the device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the issue described by the customer.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.One decontaminated dobbhoff was received for evaluation.The sample was visually inspected, and the reported condition was confirmed.The device does not meet specification.A walk through was performed into the manufacturing process.All process and controls were found properly followed, including sub-assemblies, finished product assembly, packaging and inspections performed to the product.Based on the team investigation, it was concluded that the potential root cause is that an assembly problem has opportunity to occur during the assembly method.The standard work instruction was updated in order to include more detailed instructions of the process steps for the operator to follow for the assurance of an adequate assembly of the stylet and hub.This includes detailed steps to follow in the use of the assembly machine, and proper use of the fixture.This change was documented.This complaint will be used for tracking and trending purposes.

Brand Name
ENTRFLX 8FR;36INW/STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11734733
Report Number9612030-2021-02883
Device Sequence Number4092209
Product Code KNT
UDI-Device Identifier10884521518827
UDI-Public10884521518827
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884720825
Device Catalogue Number8884720825
Device Lot Number2016102164
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date07/22/2021
Patient Sequence Number1